MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ GRAM STAIN KIT; STAINS, MICROBIOLOGIC

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ GRAM STAIN KIT; STAINS, MICROBIOLOGIC
Catalog Number 212539
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported after using one (1) bd bbl¿ gram stain kit, the customer noticed abnormal staining results.There were no health impact or consequences reported.
 
Additional Manufacturer Narrative
Investigation summary- this memo is to summarize findings on the complaint related to kit gram stain stabilized, catalog number 212539, batch number 5056685, complaint # (b)(4) for unsatisfactory performance.Components are mixed and dispensed into the appropriate containers.After qc testing product is released and transported to the distribution center.The complaint investigation included a review of the gram stain kit.The batch history record review indicated no discrepancies.All release testing was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time there have been no confirmed complaints for the defect in question.Seven photos were received in a lieu of return.Three photos depict a microscopic view with a few gram-negative stained cultures.Two photos depict a microscopic view with part of the grid on the slide and a few artifacts.One of these two photos has a red marker circle on the grid.Two photos depict a person holding a glass slide with blue color squared grid and smears in square "c" and 9.Square 9 has red marker circle on it.A retention sample from the complaint batch number 5056685 was evaluated along with a control batch.Staining was completed per instructions in the product insert.Slides of e.Coli atcc 25922 and s.Aureus atcc 25923 controls were evaluated and had satisfactory staining results for the retention and control batches.The retention sample was comparable to the control.This complaint is not confirmed.Waters will continue to trend dcm complaints for unsatisfactory performance.
 
Event or Problem Description

Brand Name
BD BBL¿ GRAM STAIN KIT
Common Device Name
STAINS, MICROBIOLOGIC
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24020072
Report Number1119779-2025-05548
Device Sequence Number18380748
Product Code JTS
UDI-Device Identifier00382902125396
UDI-Public(01)00382902125396(17)260731(10)5056685
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2026
Device Catalogue Number212539
Device Lot Number5056685
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown